Texas, 2010Flash Flooding and Damaging Winds in Texas, July 26, 2010
July 26, 2010 · NWS EWX · 4 events in 1 county or zone
A tropical upper-tropospheric trough (TUTT) low moved into central Texas and caused isolated severe thunderstorms over Bexar county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tropical upper-tropospheric trough (TUTT) low moved into central Texas and caused isolated severe thunderstorms over Bexar county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 26, 5:36 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 26, 5:36 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT MON JUL 26 2010
.AVIATION...
UPPER LOW ACROSS NRN TX WILL CONTINUE TO DRAW DEEP GULF MOISTURE
INTO SOUTH CENTRAL TEXAS THROUGH THE NEXT 24+ HRS. VFR CONDITIONS
WILL PREVAIL THROUGH THIS EVENING. BRIEF SHRA/TSRA IS POSSIBLE AT
I-35 TAF SITES BEFORE SUNSET...BUT TOO ISOLATED AND LOW
PROBABILITY TO MENTION EXPLICITLY IN TAFS. MOST MODELS ARE
INDICATING A BROKEN MVFR STRATUS DECK DEVELOPING AT I-35 TERMINALS
AFTER 08Z...THEN SPREADING WEST TO KDRT AND LOWERING THROUGH THE
NEAR-DAWN HOURS. HOWEVER...LOW CIGS COULD BE BETTER THAN ANTICIPATED
IF MID-LEVEL DEVELOPMENT INTERFERES AS WAS THE CASE THIS MORNING.
SHOULD LOW STRATUS DEVELOP OVERNIGHT...ANTICIPATING A RETURN TO
VFR BY ABOUT 15Z. LIGHT SE-SLY SFC WINDS OVERNIGHT WILL BECOME
MODERATE SE-SLY DURING THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 26 2010/
DISCUSSION...
UPPER LOW IS MOVING THROUGH NORTHERN TX THIS AFTERNOON AS CAN BE
SEEN ON WV SAT IMAGERY. THIS IS ALLOWING INCREASED GULF MOISTURE
INTO SOUTH CENTRAL TX. SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS EVENING PARTICULARLY OVER THE EASTERN HALF OF THE CWA.
OVER THE NEXT COUPLE OF DAYS...THE UPPER LOW WILL CONTINUE ITS
SLOW TREK TO THE WEST AND MODELS ARE IN GOOD AGREEMENT ON THIS.
DEEP MOISTURE FLOW WILL KEEP HIGH POPS OVER EASTERN HALF AND
CHANCE POPS OUT WEST. MODEL PW IS FORECAST OVER TWO INCHES FOR
LARGE PART OF CWA THROUGH ABOUT WED. HAVE INCLUDED LOCALLY HEAVY
RAINFALL FOR TUE AND WED AFTERNOONS. THIS MAY CAUSE SOME LOCAL
FLOODING...BUT NOT EXPECTING ANY WIDESPREAD PROBLEMS.
BY THU...SUBTROPICAL RIDGE WILL BUILD BACK OVER AREA. THIS WILL
CUT OFF THE PRECIP AND START THE WARM UP. TEMPS WILL CLIMB SLOWLY
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND...BUT WILL STILL
BE ONLY A FEW DEGREES ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 91 76 91 75 / 50 60 30 60 20
AUSTIN BERGSTROM INTL AIRPORT 73 91 74 89 73 / 50 60 30 60 20
NEW BRAUNFELS MUNI AIRPORT 74 91 74 90 74 / 50 60 30 60 20
BURNET MUNI AIRPORT 72 88 73 88 72 / 50 60 30 50 20
DEL RIO INTL AIRPORT 74 93 74 91 75 / 30 40 30 30 40
GEORGETOWN MUNI AIRPORT 74 90 75 90 74 / 50 60 30 60 20
HONDO MUNI AIRPORT 73 90 74 89 74 / 50 60 30 60 30
SAN MARCOS MUNI AIRPORT 74 90 73 89 73 / 50 60 30 60 20
LA GRANGE - FAYETTE REGIONAL 76 89 75 88 75 / 40 70 30 70 20
SAN ANTONIO INTL AIRPORT 76 91 75 88 75 / 50 60 30 60 30
STINSON MUNI AIRPORT 75 90 75 89 75 / 50 60 30 60 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
02/25
Hazardous weather outlook, Jul 26, 4:07 AM CST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT MON JUL 26 2010
TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
507 AM CDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
DEEP TROPICAL MOISTURE WILL OVERSPREAD SOUTH CENTRAL TEXAS TUESDAY
AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES...MAINLY DURING THE
AFTERNOON AND EVENING HOURS AND MAY RESULT IN URBAN AND SMALL
STREAM FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 26, 3:50 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN 6 N AUSTIN 30.36N 97.72W
07/26/2010 M1.00 INCH TRAVIS TX COCORAHS
30 MINUTE RAINFALL NEAR THE NORTHCROSS SHOPPING
CENTER... NORTH OF ANDERSON LANE
&&
EVENT NUMBER EWX1000415
JPBLocal storm report, Jul 26, 3:54 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 7 WNW ZORN 29.80N 98.07W
07/26/2010 M1.00 INCH COMAL TX COCORAHS
30 MIN RAINFALL
&&
EVENT NUMBER EWX1000416
JPBLocal storm report, Jul 26, 3:57 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN 2 SSW MARION 29.54N 98.16W
07/26/2010 M1.41 INCH GUADALUPE TX COCORAHS
55 MIN RAINFALL. STRONG STORM WITH NUMEROUS LIGHTNING
STRIKES.
&&
EVENT NUMBER EWX1000417
JPBSpecial weather statement, Jul 26, 4:04 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CDT MON JUL 26 2010
TXZ171-172-190-192-262300-
BLANCO-BURNET-LLANO-TRAVIS-
504 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO...
NORTHWESTERN TRAVIS...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 600 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR SPICEWOOD...OR 11 MILES EAST OF ROUND
MOUNTAIN...MOVING NORTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THE STRONGEST OF THESE THUNDERSTORMS ARE GENERALLY IN THE VICINITY
OF HIGHWAY 71 BETWEEN BEE CAVE AND SUNRISE BEACH. HEAVY DOWNPOURS
WILL SUDDENLY REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE.
DRIVERS ARE ADVISED TO USE ADDITIONAL CAUTION DURING THE AFTERNOON
COMMUTE.
THESE HEAVY DOWNPOURS MAY CAUSE BRIEF MINOR FLOODING OF INTERSECTIONS
AS WELL AS LOW-LYING AREAS AND OTHER URBANIZED AREAS PRONE TO
RAINFALL RUNOFF.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROUND MOUNTAIN...
MARBLE FALLS...
SPICEWOOD...
SMITHWICK...
MEADOWLAKES...
HORSESHOE BAY...
GRANITE SHOALS...
COTTONWOOD SHORES...
SUNRISE BEACH VILLAGE...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, Jul 26, 4:22 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 9 N AUSTIN 30.40N 97.74W
07/26/2010 M1.18 INCH TRAVIS TX BROADCAST MEDIA
1 HOUR RAINFALL 4-5 PM AT KEYE STUDIOS. FREQUENT
LIGHTNING STRIKES
&&
EVENT NUMBER EWX1000418
JPBSpecial weather statement, Jul 26, 6:27 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
727 PM CDT MON JUL 26 2010
TXZ205>207-270130-
BEXAR-COMAL-GUADALUPE-
727 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR...WESTERN GUADALUPE
AND EXTREME SOUTHERN COMAL COUNTIES UNTIL 830 PM CDT...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL BEXAR...SOUTHERN COMAL
AND WESTERN GUADALUPE COUNTIES. THESE STORMS ARE SLOWLY MOVING NORTH
AT ABOUT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. BRIEF HIGH WINDS ARE POSSIBLE WITH DOWNBURSTS. THE
STRONGEST STORMS ARE GENERALLY ALONG A LINE FROM SEGUIN TO SAN
ANTONIO TO THE BEXAR AND MEDINA COUNTY LINE NEAR HIGHWAY 90.
RAINFALL TOTALS THROUGH 8:30 PM MAY REACH AS HIGH AS 2 INCHES.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SAN ANTONIO...
UNIVERSAL CITY...
TERRELL HILLS...
MARION...
OLMOS PARK...
ALAMO HEIGHTS...
WINDCREST...
SCHERTZ...
CIBOLO...
LIVE OAK...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Thunderstorm Wind, Bexar
- When
- July 26, 6:45 PM CST
- Where
- Bexar County, 1.2 mi E of (Sat)san Antonio Int
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.530, -98.450
A thunderstorm produced wind gusts estimated at 75 mph which knocked down large tree limbs.
Thunderstorm Wind, Bexar
- When
- July 26, 6:46 PM CST
- Where
- Bexar County, 1.51 mi SSE of Sat Twin Oaks Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 29.550, -98.460
A thunderstorm produced wind gusts estimated at 50 mph which knocked down some five inch diameter tree limbs.
Flash Flood, Bexar
- When
- July 26, 7:46 PM CST
- Where
- Bexar County, 1.25 mi ESE of Longhorn to 1.33 mi ESE of Longhorn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.512, -98.411
Thunderstorms produced heavy rain which caused flash flooding and closed Perrin Beitel Road at Vicar Drive.
Flash Flood, Bexar
- When
- July 26, 9:54 PM CST
- Where
- Bexar County, 2.21 mi WSW of Hollywood Park to 2.28 mi WSW of Hollywood Park
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.563, -98.536
Thunderstorms produced heavy rain which caused flash flooding and closed George Road at Northwest Military Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247735, 247736, 247738, 247740.